My story is a lesson in the need to do your stretches.
There's a hill in the back of my house that I use for excercise. I go up and down for 30 minutes with weights, every so often running up the hill. A few months ago I wanted a little extra work-out, so went for an hour and pushed it more than usual. Shortly afterwards, I had ankle pain. I took it easy for a few days, and the pain lessened, but then came back the next time I exercised. This has been the pattern since then.
It seems like I read something in Backpacker a few years ago regarding tearing something in your ankle if you don't stretch (shows how seriously I took the advice ).
Anybody else had this happen/have any suggestions? (I really loath going to the Dr.) Thanks all.
How do you prepare for the rigorous physical requirements of high elevation adventure? Strength and endurance are key, but are only part of a more complex equation. How do you prepare for changes in altitude, exposure, diet, etc.? How do you mentally prepare? Learn from others and share what you know about training in advance for outdoor adventures.
3 posts • Page 1 of 1
sierranomad wrote:It seems like I read something in Backpacker a few years ago regarding tearing something in your ankle if you don't stretch (shows how seriously I took the advice ).
I'd be really surprised if you actually tore something, given that it feels fine until you push it a little. Sounds more like tendonitis to me -- one of those damn things that just seems to come and go. Mine (I get it in many different places at different times) usually goes away fastest if I exercise just to the point of its beginning to hurt and absolutely no farther. For me, prevention seems to be mostly a case of increasing my workouts by slow degrees -- I'm especially likely to get it, for example, if I've laid off for a few weeks and then take a really long run (or climb, or bicycle ride, or whatever) because I feel like I need to get back in shape quickly. NSAIDs often work very well for some people -- in the past I've had good results from naproxin ("Aleve" for example) -- but they do tend to tear up one's stomach (I can't take them any more).
- Founding Member
- Posts: 878
- Joined: Tue Nov 01, 2005 2:31 pm
- Location: Jericho, VT
- Experience: Level 3 Backpacker
3 posts • Page 1 of 1
Who is online
Users browsing this forum: No registered users and 2 guests